Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 9, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Mar 14, 2008, 3:40 AM CDT for 12 counties in Texas. It took effect at Mar 14, 2008, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2008, 3:40 AM CDT (08:40 UTC)
- In effect from
- Mar 14, 2008, 12:00 PM CDT
- Expired
- Mar 14, 2008, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS San Angelo, TX
Counties Coke County, TX, Crockett County, TX, Fisher County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 37 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5655 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KSJT 140840 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 340 AM CDT FRI MAR 14 2008 ...WIND ADVISORIES ARE IN EFFECT THIS AFTERNOON FOR MUCH OF WEST CENTRAL TEXAS... .A SURFACE LOW PRESSURE SYSTEM INTENSIFYING IN THE TEXAS PANDANDLE WILL BRING STRONG GUSTY WEST WINDS TO WEST CENTRAL TEXAS THIS AFTERNOON. TXZ049-054-064>066-071-072-076>078-113-127-150000- /O.NEW.KSJT.WI.Y.0009.080314T1700Z-080315T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CROCKETT- SCHLEICHER-SUTTON-JONES-TAYLOR- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...OZONA...ELDORADO...SONORA...STAMFORD... ANSON...HAMLIN...ABILENE 340 AM CDT FRI MAR 14 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. WEST WINDS OF 25 TO 35 MPH WILL GUSTY TO 45 MPH THIS AFTERNOON ACROSS PORTIONS OF THE BIG COUNTRY...CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU. THIS AREA IS MAINLY ALONG AND WEST OF A ANSON...ABILENE...BALLINGER...SAN ANGELO...SONORA LINE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ073-098-099-139-140-154-150000- /O.NEW.KSJT.LW.Y.0010.080314T1700Z-080315T0000Z/ CONCHO-HASKELL-THROCKMORTON-COLEMAN-BROWN-MCCULLOCH- INCLUDING THE CITIES OF...EDEN...HASKELL...THROCKMORTON... WOODSON...COLEMAN...BROWNWOOD...BRADY 340 AM CDT FRI MAR 14 2008 ...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. WEST WINDS OF 20 TO 30 MPH THIS AFTERNOON OVER THE HEARTLAND AND NORTHERN BIG COUNTRY WILL MAKE LAKE WATER CHOPPY AND DANGEROUS. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 14, 12:06 AM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Mar 14, 12:06 AM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1206 AM CDT FRI MAR 14 2008 .AVIATION... VFR CONDITIONS WILL CONTINUE OVER ALL OF WEST CENTRAL TEXAS THROUGH THE NEXT 24 HOURS. WINDS FOR THE REMAINDER OF TONIGHT WILL GENERALLY BE LIGHT AND VARIABLE ACROSS THE AREA. AS A DRYLINE PUSHES THROUGH WEST CENTRAL TEXAS TOMORROW WINDS WILL INCREASE AREA WIDE BEGINNING MID MORNING. EXPECT SOUTHWEST WINDS INCREASING TO 25-30KTS SUSTAINED BY NOON WITH GUSTS TO 40-45KTS THROUGH THE REMAINDER OF THE AFTERNOON OVER THE NORTHERN TERMINALS WITH WINDS WINDS 20-25KTS WITH GUSTS TO 35-40KTS AT THE REMAINING TAF SITES. SOUTHWEST WINDS WILL ABATE AROUND SUNSET TO THE 10-15KTS RANGE OVER ALL THE TERMINALS. && .PREV DISCUSSION... /ISSUED 935 PM CDT THU MAR 13 2008/ UPDATE... GOT MOST OF THE REQUIRED CHANGES AND TWEAKS DONE ON THE EARLIER UPDATE...SO CHANGES FOR THIS ROUND WILL BE MINIMAL. WILL CONTINUE TO ADJUST HOURLY DEWPOINT AND TEMPERATURES GRIDS TO BETTER MATCH CURRENT CONDITIONS. WINDS HAVE BEEN SLOW TO SWING AROUND TO THE SOUTH SO FAR THIS EVENING...BUT WILL GIVE THEM THE BENEFIT OF THE DOUBT FOR NOW. PREV DISCUSSION... /ISSUED 617 PM CDT THU MAR 13 2008/ AVIATION... NORTHWEST WINDS AT 15KTS GUSTING TO 25KTS ACROSS MUCH OF THE AREA THIS AFTERNOON WILL QUICKLY ABATE OVER THE NEXT FEW HOURS. WINDS WILL BACK TO THE SOUTHWEST THIS EVENING WITH WIND SPEEDS GENERALLY IN THE 5 TO 10KTS RANGE. AFTER MIDNIGHT WINDS WILL BE LIGHT AND VARIABLE ACROSS THE AREA. AS A DRYLINE PUSHES THROUGH WEST CENTRAL TEXAS TOMORROW WINDS WILL INCREASE AREA WIDE BEGINNING MID MORNING. EXPECT SOUTHWEST WINDS INCREASING TO 25 TO 30KTS SUSTAINED BY NOON WITH GUSTS TO 40 TO 45KTS THROUGH THE REMAINDER OF THE AFTERNOON OVER THE NORTHERN TERMINALS WITH WINDS WINDS 20 TO 25KTS WITH GUSTS TO 35 TO 40KTS AT THE REMAINING TAF SITES. VFR CONDITIONS WILL CONTINUE THROUGH THE TAF PERIOD. PREV DISCUSSION... /ISSUED 512 PM CDT THU MAR 13 2008/ UPDATE... QUICK UPDATE TO CLEAN UP A FEW GRID ISSUES...WHICH DID HAVE SOME EFFECT ON TEXT PRODUCTS AS WELL. IN ADDITION...GIVEN THE ALREADY WARM TEMPERATURES AND THE DOWNSLOPE EXPECTED...WENT AHEAD AND BOOSTED FORECAST HIGHS A FEW DEGREES ON FRIDAY AS WELL. RECORD HIGHS ON FRIDAY ARE 91 AT ABI AND 92 AT SJT...SO A DECENT BET THAT THOSE RECORDS WILL BE BROKEN. PREV DISCUSSION... /ISSUED 417 PM CDT THU MAR 13 2008/ SHORT TERM... A WEAK COLD FRONTAL PASSAGE BARELY NUDGES INTO CWA THIS AFTERNOON. DRY LINE HAS PUSHED EASTWARD...TO THE EASTERN BORDER OF CWA...DROPPING DEWPOINTS INTO THE 20S AND 30S. SURFACE LOW OVER NORTHERN RED RIVER VALLEY WILL PUSH OFF EASTWARD THIS EVENING. ANOTHER SURFACE LOW DEVELOPS ACROSS THE PAN HANDLE FRI AM. WINDS WILL INCREASE AS 850MB WINDS AT 30KTS OR GREATER ALIGN WITH NICELY DOWN TO 700MB. SURFACE WINDS WILL START STRENGTHENING SHORTLY AFTER SUNRISE. DRYLINE STAYS AT THE EASTERN SIDE OF THE CWA...ALONG WITH A STRONG WEST TO NORTHWEST FLOW AND WARM TEMPERATURES APPROACHING RECORD HIGHS. THE FIRE DANGER WILL BE CRITICAL. AFTER COLD FRONTAL PASSAGE SURFACE HIGH APPROACHES ON SATURDAY GIVING WAY TO LIGHTER SURFACE WINDS. LONG TERM... FOCUS FOR THE LONG-TERM PORTION OF THE FORECAST IS WITH THE STORM SYSTEM EARLY NEXT WEEK. THE GFS AND ECMWF HAVE COME INTO BETTER AGREEMENT WITH THE SYNOPTIC SETUP. AN UPPER LEVEL TROUGH IS PROGGED TO CARVE INTO THE DESERT SOUTHWEST WITH A CLOSED LOW DEVELOPMENT ON SUNDAY. THE UPPER LOW AND TROUGH ARE PROGGED TO DEEPEN FURTHER INTO NORTHERN MEXICO MONDAY AND MONDAY NIGHT...WITH THE UPPER LOW LIFTING OUT ACROSS OUR REGION ON TUESDAY. LOW-LEVEL RETURN FLOW TO DEVELOP SUNDAY AND CONTINUE THROUGH MONDAY. WITH THE SLOWER TIMING OF THIS SYSTEM...WE ARE DELAYING THE ONSET OF POPS UNTIL SUNDAY NIGHT. DRYLINE PROGGED TO SET UP TO OUR WEST ON MONDAY. GIVEN THIS PATTERN SETUP...SERIES OF WEAK WAVES WILL LIKELY LIFT OUT ACROSS OUR AREA...AHEAD OF THE MAIN UPPER LOW AND TROUGH. THE STRONG LIFT...DESTABILIZATION OF THE AIRMASS...AND INCREASINGLY FAVORABLE VERTICAL SHEAR PROFILES PROGGED WITH THIS SYSTEM POINT TOWARD SEVERE WEATHER POTENTIAL (WITH POSSIBILITY OF A SIGNIFICANT SEVERE WEATHER EPISODE) FOR WEST CENTRAL TEXAS. PACIFIC FRONT/ DRYLINE PROGGED TO PUSH THROUGH TUESDAY MORNING. HAVE A LINGERING POP THROUGH THE DAY TUESDAY...AS SHOWERS WILL BE POSSIBLE WITH THE UPPER LOW AND ASSOCIATED COLD CORE. GOING WITH A DRY FORECAST DAYS WEDNESDAY AND THURSDAY OF NEXT WEEK WITH A DEAMPLIFIED UPPER LEVEL PATTERN ACROSS OUR REGION ALONG WITH DRY AIRMASSES. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 50 92 47 72 / 0 0 0 0 SAN ANGELO 48 94 49 76 / 0 0 0 0 JUNCTION 43 94 53 79 / 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM TO 7 PM CDT FRIDAY FOR BROWN- CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-JONES- KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER- SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN. && 99/99/15
Hazardous weather outlook, Mar 13, 2:59 PM CDT, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 259 PM CDT THU MAR 13 2008 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-142000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 259 PM CDT THU MAR 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY EXPECT VERY CRITICAL FIRE DANGER CONDITIONS TO DEVELOP TOMORROW AFTERNOON. WATCH FOR AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES TO FALL INTO THE SINGLE DIGITS...AND SOUTHWEST TO WEST WINDS AROUND 20 MPH TO HAVE GUSTS AROUND 30 MPH. IN ADDITION...HIGH WINDS TOMORROW WILL MAY REQUIRE A WIND ADVISORY. LOOKING AHEAD INTO THE START OF NEXT WEEK...A STRONG UPPER-LEVEL STORM SYSTEM WILL DEVELOP AND MOVE INTO NORTHERN MEXICO. THIS SYSTEM MAY INITIATE SEVERE WEATHER ACROSS WEST CENTRAL TEXAS BEGINNING SUNDAY NIGHT AND CONTINUING THROUGH TUESDAY. ALTHOUGH THE TIMING OF THIS SYSTEM REMAINS UNCERTAIN...SEVERE THUNDERSTORMS ARE POSSIBLE SOMETIME DURING THIS 48-HOUR WINDOW. .SPOTTER INFORMATION STATEMENT... WE MAY NEED TO ACTIVATE OUR SPOTTERS SOMETIME EARLY NEXT WEEK. 23/HUBER
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 3:40 AM CDT | Lake Wind Advisory | SJT | Brown, Coleman, Concho, Haskell, McCulloch, Throckmorton | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.